# SDR 20001222SH012

- Difficulty date: December 22, 2000
- Submitted: December 22, 2000
- Operation: General aviation
- Aircraft: N7273Q
- Make and model: Cessna 206H
- Aircraft serial: 20608045
- Engine: Lyc IO540AC1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 13S19648
- Condition: Spalled
- Location: Crankshaft
- Part time: 438 hours
- Component: Crankshaft, Lyc
- Component part number: 13F27743
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSP C/W AD 91-14-22 AND LYC SB 475 REV A, NO DAMAGE FOUND TO CRANKSHAFT COUNTERBORE RECESS, ALIGNMENT DOWEL, RETAINING BOLTS AND THREADS.  UPON INSP OF CRANKSHAFT GEAR TEETH, SEVERAL WERE FOUND TO HAVE LINEAR PTTING WHICH APPEARED TO BE CAUSED BY PLATING BREAKDOWN DEFECTS RESEMBLING FRETTING/SPALLING.  NO CRITERIA EXISTED IN BODY OF AD, MFG O/H MANUAL, OR SB TO IDENTIFY SERVICEABLE LIMITS FOR DAMAGE FOUND ON TEETH, SO GEAR REPLACED.  IT NOTE:  THIS ENGINE MAINTAINED USING 50-HR OIL CHANGES/SAMPLE INTERVALS WITH NO EVIDENCE OF INTERNAL PROBLEMS TO THIS POINT.   RECOMMEND ADDITIONAL CRITERIA BE ADDED TO SUPPORT  PARA (A) OF AD, SO A/W OF GEAR, SHOULD ANY DAMAGE BE FOUND, CAN BE DETERMINED.  (X)
